Neurontin and Weight Gain
Weight Gain With Neurontin: SuggestionsIf you notice unexplained or bothersome weight gain while taking Neurontin, there are some things that you can do. Some suggestions include:
- Eat a heart-healthy diet. This diet should include:
- Exercise regularly for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.
If you are gaining weight rapidly, this may be due to fluid retention and heart failure, other possible side effects of Neurontin. Let your healthcare provider know right away if you notice rapid weight gain, as this can be a sign of congestive heart failure (CHF).
Also, if you are noticing a weight gain with Neurontin, talk to your healthcare provider. He or she can suggest other ways of dealing with this problem. He or she may also look for other causes of this, such as certain medical conditions. If the problem continues, your healthcare provider may recommend other lifestyle changes or possibly switching to another medication for bipolar disorder or epilepsy.
(Click BMI Calculator to see if your weight is within a healthy range.)